Results 1 to 5 of 5
Methadone Detox/Withdrawal
  1. #1
    LaGlo727 is offline Member
    Join Date
    Nov 2015
    Posts
    133

    Default Methadone Detox/Withdrawal

    Hi all. I've posted this in a different forum with no response so reposting here too. With some updates...
    I've gotten some great info from reading other people's posts but I wanted to see if, given my specific history, anyone had any advice for me.
    I'll try to keep this as brief as possible. Basically, about 5yrs ago, I very quickly developed an opiate addiction (mainly rocacet, about 200mg per day at its peak). I attempted to quit cold turkey but the withdrawal was killer. So I did what I thought at the time was the best course of action and began treatment at the local methadone clinic. I of course started at 30mg (as is standard in the clinic i attend) and got up to 110mg before leveling out. I never had any adverse side effects such as sleepiness or whatever. I felt good and had no drug cravings. I guess I got too comfortable and didn't make any attempt to come off methadone until about 2yrs in. I started a taper of 2mg a week. I stopped and started this taper a few times. But a few weeks ago, I found myself at 22mg. I decided to hurry the taper and just get this over with.
    I had to go thru a ton of stress and headache with the clinic to get them to approve a taper of 1mg/day (they tried their best to feed me the typical horror stories about why I should basically stay on methadone forever) But I stood my ground and had the taper approved. So at 20mg, I began decreasing my dose 1mg each day.
    Today I am at 4mg and my last day is next Friday, November 27. Doing this 1mg/day taper, I was okay until maybe 8mg. Before that I did have some headache and anxiety, but Nothing really unmanageable. Since I got below 8mg, it's getting worse. I feel okay but not good until about 4pm. After that my body slowly starts to fall apart. Crazy how I can actually feel this happening little by little. I get the body aches... Mainly head neck and back. Nonstop chills that feel like electric shocks. Ridiculous sweating.. Diarrhea (but usually only in the mornings prior to my dose)... It sucks so bad already... But I'm worried about what is to come when I'm finally off it completely. I know my dose is already very low and it gives me hope that I'm not feeling too bad yet. But I know that can and will change. I might have access to subutex and if it works out, I plan to use it following some instructions I've found on this site by a gentleman named Robert.
    I'm mainly wondering if anyone has any insight into what I can expect? And what I can do to make it more manageable? I hate the clinic and hate that I've spent so many years dealing with an addiction that was in essence very short lived. I want freedom from this drug. I know everyone says this but truly if I knew more about methadone before, I'd never have started it.
    I have lots of support at home, I'm following L Ron Hubbard's guidelines for drug detox and the drug bomb/calmag formula, and I plan to begin the purification rundown at the Scientology org once I'm totally drug free. Additionally, I have the ability to take time off work if needed to deal with withdrawal.
    I know it's impossible for anyone to know for sure, but I was just looking for any words of wisdom, advice, warnings, etc.

  2. #2
    justmekw is offline Member
    Join Date
    Sep 2015
    Posts
    81

    Default

    I've been off methadone for over 2 months and feel good now. I got down to 80mg and left the clinic. I had a rough first month. I took nothing but immodium, Tylenol and ibuprofen. I did try xanax once but it didn't help. The severe insomnia was the worst for me. No matter how bad I felt I would try to get out of the house to keep my mind off of it. Even if it's just a drive in the car. I haven't had any drug cravings at all. Good luck and I hope this helps you.

  3. #3
    LaGlo727 is offline Member
    Join Date
    Nov 2015
    Posts
    133

    Default

    Thanks for your reply! I read your post in the other forum and it really made me feel hopeful! I keep going back and forth in my head about whether I should really do this NOW or not. But it's gonna happen eventually... And if I had done it a month ago, I'd be close to out of the woods... If I'd done it a year ago, I would be "normal" (ha)... And if I'd just toughed out the roxy withdrawal then I'd have saved myself a lot of time and expense in the first place! So it's gotta be now. It's not gonna be anymore fun if i do it next week or month, etc. silly thoughts I guess but it's just what goes thru my head when I'm nit feeling top notch.
    I know this is a TOUGH drug to come off of but I do believe a lot can be said for positive thinking! I'm trying not to take myself too seriously and keep it in perspective. The world doesn't stop because I feel achy or tired or whatever my symptoms would be.
    My ex boyfriend (my children's father... Still close with him) tapered from 80mg to 0 in 21 days and I remember him being pretty sick. But I know he's doing well now and never went back to methadone so it can be done. He has a much longer and more extensive drug history than I do...
    Anyway, I think talking about it helps so I'm gonna try to keep this post updated. Whether anyone reads it or not! Lol.
    Today my dose is 3mg... Tomorrow will be 2mg and then 1mg Friday. It seems I feel ok once I dose, maybe a little weaker in my body as a whole, but not "bad"...just kinda weird. But as my dose goes lower, the aches and pains begin starting sooner and sooner each day. Mainly my head (I've been experiencing bad headaches for months, not sure if it's totally related to my taper or a combo of things) and my neck and back. Then the RLS starts. Idk what's okay to say on here but smoking seems to help with that part. I've not had much of an appetite... I normally love to eat.
    I am pretty small and fit (I'm a professional personal trainer) but I've not had much desire to workout this past week. I do go for walks in the woods. That's kind of my thing! I love walking outside and just looking at stuff. Too bad it's getting so darn cold (I'm on the east coast).
    I'm rethinking using the subs. It's becoming a pain to deal with the person who was gonna get them for me and I'm kinda concerned it's gonna be just another trade off for another addictive drug. So we'll see about that but for right now it is doubtful that I'll go that road.
    Just trying to take it day by day.
    Anyway - just me - like I said, your post helped me a lot and I loved how it showed how you felt as each day was ticked away. I'm hoping my post will help someone else ! I know this forum isn't all that active. Is there somewhere else I should be posting?
    Last edited by Anonymous; 11-25-2015 at 07:22 AM.

  4. #4
    justmekw is offline Member
    Join Date
    Sep 2015
    Posts
    81

    Default

    You posted in the right spot. It's best to start your own thread like you did. I wish I would of started detoxing sooner too. When I was on a week one I thought if I would of done this a month ago. I had the same problem of not being able to eat first few weeks. That was the only side effect I liked. You will feel bad but it is doable.

  5. #5
    LaGlo727 is offline Member
    Join Date
    Nov 2015
    Posts
    133

    Default

    This reminds me of being in labor lol constant feeling bad and not knowing for exactly how long. At least I got my kids out of all that pain! Hoping all this pain gives me a better mindset and outlook needed to be the best mom I can be for them!
    Slept til 7 today which is late for me even before drugs. I've always been an early riser. I love getting up and just sitting (pacing in this case lol) and not having to rush to get in the shower. Feeling scared about what's to come but still got my head in the game!!

Similar Threads

  1. Methadone Detox
    By kvn1175 in forum Prescription Drug Addiction
    Replies: 19
    Last Post: 05-11-2017, 06:25 PM
  2. Looking for Methadone Detox!!
    By TIRED_of_IT in forum Prescription Drug Addiction
    Replies: 7
    Last Post: 11-04-2011, 09:17 AM
  3. Will a short term Suboxone detox help methadone withdrawal
    By everdown84 in forum Need to Talk?
    Replies: 7
    Last Post: 12-22-2010, 05:41 PM
  4. Methadone detox!
    By Roken in forum Need to Talk?
    Replies: 1
    Last Post: 11-15-2008, 07:38 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22